Hey, guys! I don't have a gentle way to say this right now, but I've stopped my medication for anxiety and depression and am currently going through withdrawals. I slowly tapered down the dose for three months, and took my last fraction of a pill about three days ago, but I feel pretty awful regardless. And unfortunately, the medication I was on is rather a dangerous one, absolutely horrible to get off of, and my insurance and the clinic I'm required to go to pretty well suck, so I didn't get a lot of help through this process. In fact, apparently the company that produces this drug doesn't even tell anyone about how seriously awful this medication is, so I was mostly caught unprepared.
It's actually the case that a lot of people switch to Prozac, and then taper off of Prozac, because it's less dangerous and crappy. I, however, cannot take SSRIs (only NRIs), because I am type 1 diabetic and any sort of 'upper', including caffeine (like coffee; soda doesn't affect me) makes my blood sugar really low, really fast, in an unpredictable manner. The first medication I tried was actually an SSRI, and not only did it randomly make me almost lethally low, it took away my ability to feel the symptoms of being low, so I was basically on the brink of consciousness, walking down the side of the road, and felt completely fine. (Even though if I passed out into a hypoglycemic coma, I could suffer all sorts of long-term damage if I didn't get cared for quickly enough... up to and including death.) Thank god I had Jesse with me at the time.
- Generic for Effexor
- Used to treat depression, anxiety, and panic disorders
- "One of the most dangerous drugs of its class" according to the pharmacist that dispensed it to me
I accidentally missed a dose entirely once a few months ago and had uncontrollable anxiety, freaking out and crying and shaking and also terrified that I was going to pass out or even die. FUN TIMES.
For the past couple days, I've basically just been really dizzy/feeling like I'm going to pass out. However, it's also adding irritability to the mix, plus PMS (all at once; how fun), so I keep getting pissed off really easily. My chest is always hurting a little, too, and though on the medication it was really hard to stress me out (which is really half of why I was taking it), I'm stressed out about several little things.
Basically, I feel pretty shitty on the whole -- though at least I don't feel depressed (the first day after I stopped taking it, I was crying uncontrollably and upset about all sorts of things). I've been taking a lot of vitamin D. So there's that.
Anyway, the main point in me posting this is to let you know that I might be weird for a while. It's difficult to look at things, which obviously could inhibit my ability to draw. It's easy to stress me out, so if I owe you any art, please be patient with me. I may be uploading things other than what I owe you, because it's easier to do at the time, but I promise I will always finish art that I owe. And if you see me being active, uploading deviations or something but not replying to comments, please don't be upset; my brain is really weird right now, and I'm rather short-tempered lately, so it's hard for me to be patient, empathetic, etc. and I'd rather be nice and thoughtful in my comments than abrupt and hurtful. So I will reply to all comments eventually.
Oh, also, if you have depression/anxiety/panic disorder, tbh I recommend NOT trying venlafaxine/Effexor if you can avoid it. It's kind of a bitch, and apparently a lot of people have been hospitalized due to their withdrawal symptoms when trying to quit, even when decreasing their doses to nearly impossibly small before finally ceasing to take them. This may be common for all mental health drugs, idk, but though I obviously TOTALLY understand wanting/needing medication to help with your depression/anxiety, just... make sure you research your medication first, ESPECIALLY if, like me, you have a serious medical condition (such as type 1 diabetes).